Accutane Study : Suicides Rise Even After Stopping

A new study published in the British Medical Journal (BMJ) shows an increase in the number of suicides and suicide attempts in Accutane and Isotretinoin users up to a six months after patients stop taking the medication. The 5756 case study followed Accutane users from 1980 through 2001 and demonstrated that while patients were on Accutane and up to six months after they stopped it, there is a marked increase in the number of suicides attempts when compared to the general population. The authors did not go as far as saying that Accutane is responsible for the increase in suicides because it could not rule out other factors (the demographic tended to already have a rising chance of attempted suicide) but the increased risk is troubling.

The study also says that it observed no increase (and actually a decrease) in the number of suicide attempts made by patients who had attemped suicide prior to their being prescribed Accutane.

If you or a loved one has taken the acne medication Accutane and have experienced bowel or mental health problems, contact a lawyer at Rheingold, Giuffra, Ruffo & Plotkin LLP for a free consultation.

Categories:

Don't Settle

for an Average Attorney
    • Please enter your name.
    • This isn't a valid phone number.
    • Please enter your email address.
      This isn't a valid email address.
    • Please make a selection.
    • Please enter a message.
Get RGRP On Your Side